Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 228, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 5, 2000, 11:28 AM CDT for Carter County, Oklahoma. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 5, 2000, 11:28 AM CDT (16:28 UTC)
- Expired
- May 5, 2000, 12:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carter County, OK
The radar
The Norman radar (KTLX), 123 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 11:30 AM CDT | Hail 1.25 | Lone Grove, OK | |
| May 5, 11:40 AM CDT | Hail 1 | Lone Grove, OK | |
| May 5, 11:44 AM CDT | Hail 1.75 | Lone Grove, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 051629 SVROKC OKC019-051715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1128 AM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHERN OKLAHOMA * UNTIL 1215 PM CDT * AT 1128 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF ARDMORE...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE ARDMORE...DICKSON...GENE AUTRY... LONE GROVE AND SPRINGER HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3435 9727 3411 9739 3407 9698 3426 9697 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:46 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 5, 9:46 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 946 AM CDT FRI MAY 5 2000 MODERATE WARM ADVECTION FROM SOUTHWEST TEXAS INTO NORTHWEST TEXAS CONTINUES TO SUSTAIN STORMS. THETA-E ADVECTION FORECAST BY THE RUC INTO THIS SAME AREA TODAY MAY KEEP WIDELY SCATTERED SHOWERS AND STORMS FROM ENDING AT ALL TODAY. FORECAST WILL BE ADJUSTED TO REFLECT THIS TIMING. VISIBILITIES HAVE INCREASED IN MANY AREAS TO ABOVE DENSE FOG CRITERIA, SO THE ADVISORY WILL EXPIRE AS PLANNED AT 10 AM. HOWEVER, IT WILL BE A SLOW TRANSITION TO SOME SUN OVER CENTRAL AND WESTERN OK AS THE BOUNDARY LAYER IS VERY MOIST AND WINDS ARE VERY LIGHT. SOUTHEAST OKLAHOMA IS STILL NOT EXPECTED TO SEE SUN TODAY AS A LARGE CLOUD MASS AROUND THE WEST SIDE OF THE UPPER LOW WILL REMAIN OVER THAT AREA TODAY. .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 5, 9:26 AM CDT, 2 hours 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
926 AM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM 3S*W MANKINS TX 1.00 INCH HAIL
05/05/00 ARCHER VIA EMG MANGLocal storm report, May 5, 9:35 AM CDT, 1 hour 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
935 AM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 AM 2SW IOWA PARK TX .88 INCH HAIL
05/05/00 WICHITA ON HWY 367Local storm report, May 5, 9:40 AM CDT, 1 hour 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 AM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0927 AM 1S MANKINS TX .88 INCH HAIL
05/05/00 ARCHER VIA EMS/HAMSLocal storm report, May 5, 9:43 AM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
943 AM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0929 AM 4N KAMAY TX .88 INCH HAIL
05/05/00 WICHITA VIA EMS/HAMSLocal storm report, May 5, 10:51 AM CDT, 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1051 AM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1047 AM 3NW BURKBURNETT TX 1.00 INCH HAIL
05/05/00 WICHITA VIA EMS/HAMS
DWLocal storm report, May 5, 11:10 AM CDT, 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CDT FRI MAY 05 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM WAURIKA OK 1.75 INCH HAIL
05/05/00 JEFFERSON DIME TO GOLFBALL HAIL
VIA COUNTY EMS
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:34 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 41 min |
| May 5, 10:55 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 50 min |
| May 5, 1:45 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 45 min |
| May 5, 2:03 PM CDT | Severe Thunderstorm Warning | OUN | Coal | 42 min |
| May 5, 2:21 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 24 min |
| May 5, 2:39 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 36 min |
| May 5, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 46 min |
| May 5, 3:11 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 49 min |
| May 5, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.